and im getting a little pains in my abdamen i am taking over the counter meds.for my yeast infection but it doesnt feel like its working what should i do
I got a bad yeast infection from taking cephalexin 500mg should I stop taking it?
Question posted by dream123 on 27 May 2012
Last updated on 28 May 2012
Do not be afraid to call the doctor on call. Let them know you tried the over the counter meds and it is not helping. Ask them for Diflucan or Terazol. Terazol is a cream but stronger than Monistat over the counter.n I get one no matter what when I take antibiotics so I start treating before it starts. Call the doctor and try something else.Good luck!
I've been on huge doses for long term (5 months) treatment of bone infections and have gotten bad yeast infections b/c of that. On top of yoghurt I've found that adding a different type of probiotic called Florastor (sorry if I'm not supposed to pass on brand names) made a big difference in the severity and duration.
Dream, you can also take a probiotic , at any drugstore, to balance out the good and bad bacteria in your digestive tract, that will minimize what reaches the lower functions in your body. Also a good frozen yogurt, low sugar, has probiotics too. I just bought Blue Bunny frozen vanilla and it has added probiotics, and it really works, like a clock, if you get my drift.
(lots of drifts going on here lol, glad there not drafts)
No, don't stop the antibiotic. For one thing, what would it prove you've already got the yeast infection? What are you taking for the yeast? I would tell my dr so it can be treated better. Some antibiotics can cause some irritation in your belly.
Don't stop taking your antibiotics, if you eat a little when you take the med, that should take care of a bit of a tummy ache. Won't affect the antibiotics working where they need to. For your yeast infection, what made me feel better the fastest was Monistat suppositories that have some cream included to help the burning and irritation on the outside. If you'd rather call your doc, he could call you in a script for Diflucan, a pill you take that gets rid of the yeast infection rather quickly if you can stand the day or two of irritation. I would use both, take the pills and use some cream to decrease the burning and itching (don't need suppositories if you get Diflucan ). It seems,for me, every time I took a certain antibiotic, I came down with a yeast infection, so when I needed the antibiotic, I asked for the pills also. Either way, you will be fine.
Here's to feeling better really fast.
Never a good idea to just stop taking that was prescribed, so I would encourage you to contact the prescribing physician asap, also, the over counter things are in your power to discontinue (in fact, they may be playing a part in the difficulty), so it may be a good idea to stop those until you can get better direction from your Doc. Hope this helps, hope you get this resolved soon.
- Cephalexin uses and safety info
- Cephalexin information for Healthcare Professionals (includes dosage details)
- Side effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.